Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 14, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 13, 2015, 3:57 PM CDT for Zapata County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2015, 3:57 PM CDT (20:57 UTC)
- Expired
- Apr 13, 2015, 4:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 183 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250
WUUS54 KBRO 132057
SVRBRO
TXC505-132145-
/O.NEW.KBRO.SV.W.0014.150413T2057Z-150413T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
357 PM CDT MON APR 13 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 445 PM CDT
* AT 356 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
MILES NORTHWEST OF BUSTAMANTE...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ESCOBAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2722 9939 2727 9926 2727 9896 2701 9895
2705 9942
TIME...MOT...LOC 2056Z 266DEG 17KT 2711 9920
$$
CASTILLO2 follow-up statements
751
WWUS54 KBRO 132121
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
421 PM CDT MON APR 13 2015
TXC505-132145-
/O.CON.KBRO.SV.W.0014.000000T0000Z-150413T2145Z/
ZAPATA TX-
421 PM CDT MON APR 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN ZAPATA COUNTY...
AT 420 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DESTRUCTIVE
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ESCOBAS...OR
8 MILES NORTH OF BUSTAMANTE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ESCOBAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2719 9933 2727 9926 2727 9896 2701 9895
2705 9932
TIME...MOT...LOC 2120Z 266DEG 17KT 2712 9907
$$
TORRES646
WWUS54 KBRO 132149
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
449 PM CDT MON APR 13 2015
TXC505-132157-
/O.EXP.KBRO.SV.W.0014.000000T0000Z-150413T2145Z/
ZAPATA TX-
449 PM CDT MON APR 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ZAPATA COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED
TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM AND IT MAY INTENSIFY AS IT MOVES OVER JIM HOGG COUNTY.
LAT...LON 2719 9933 2727 9926 2727 9896 2701 9895
2705 9932
TIME...MOT...LOC 2146Z 266DEG 17KT 2712 9907
$$
BIRCHFIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:38 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 13, 3:38 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 338 PM CDT MON APR 13 2015 .SHORT TERM /NOW THROUGH TUESDAY NIGHT/...ATMOSPHERE STABILIZED CONSIDERABLY THIS MORNING BEHIND LAST NIGHTS SQUALL LINE. CIN REMAINS ELEVATED...BUT IS ERODING SOMEWHAT ACROSS THE WESTERN VALLEY AND NE MEXICO. THIS IS CONFIRMED BY CELLS BEGINNING TO POP UP WEST OF ZAPATA...BUT HAVING TROUBLE STAYING TOGETHER WITHOUT A SIGNIFICANT SFC BOUNDARY. THE MAIN FOCUS IS AFTER MIDNIGHT INTO TOMORROW MORNING. MODELS ARE SLIGHTLY SPEEDING UP THE ARRIVAL OF THE MAIN FEATURES FOR THE NEXT ROUND OF THUNDERSTORMS. THE COLD FRONT IS EXPECTED TO REACH DEEP SOUTH TEXAS LATE TONIGHT OR TOMORROW MORNING...WHILE A MIDLEVEL JET STREAK WRAPS THROUGH FROM THE SOUTHWEST. INCREASING DAYTIME HEATING WILL AID IN STRENGTHENING THUNDERSTORMS AS THEY PROGRESS ACROSS THE REGION. SHEAR BETWEEN THE SW FLOW ALOFT AND THE SE FLOW AT THE SFC SHOULD BRING ENOUGH SHEAR TO HELP MAKE SOME THUNDERSTORMS APPROACH SEVERE LIMITS WITH HAIL AND HIGH WINDS THE MAIN THREAT. SPC CONTINUES TO HAVE THE ENTIRE REGION IN A MARGINAL RISK FOR SEVERE THUNDERSTORMS. THUNDERSTORM ACTIVITY WILL WANE LATE TUESDAY INTO TUESDAY NIGHT...BUT WILL NOT END COMPLETELY UNTIL THE FRONT FULLY DISSIPATES AND ANY REMAINING BOUNDARIES WASH OUT. && .MARINE... NOW THROUGH TUESDAY...MODERATE SOUTHEASTERLY WINDS AND MODERATE SEAS ARE FORECAST TO BE PREVAILING THROUGH TUESDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON AS THE NEXT COLD FRONT ARRIVES. CLOUD TO SURFACE LIGHTNING STRIKES...VARIABLY GUSTY WINDS...AND LOCALLY HIGHER SEAS CAN BE EXPECTED ALONG WITH LOCALLY HEAVY DOWNPOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 84 71 83 / 20 60 30 40 BROWNSVILLE 73 85 71 85 / 20 60 30 40 HARLINGEN 73 86 70 83 / 20 70 30 40 MCALLEN 73 87 70 87 / 40 70 30 30 RIO GRANDE CITY 70 85 69 87 / 40 60 30 30 SOUTH PADRE ISLAND 72 80 71 80 / 10 60 30 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 64/61/BIRCHFIELD
Hazardous weather outlook, Apr 13, 4:36 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 436 AM CDT MON APR 13 2015 TXZ248>257-140945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 436 AM CDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER TODAY AND TONIGHT. IF THUNDERSTORMS BECOME SEVERE LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...ALONG WITH HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE APPROACH OF A COLD FRONT TUESDAY MAY PRODUCE ADDITIONAL THUNDERSTORMS AND A FLOOD RISK ON TUESDAY. ADDITIONAL STORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. AN ELEVATED RISK FOR RIP CURRENTS IS EXPECTED FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-140945- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 436 AM CDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE OFFSHORE THIS MORNING PRODUCING GUSTY WINDS AND LOCALLY HIGH SEAS. CLOUD TO SURFACE LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ORGANIZED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 13, 2:27 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
227 PM CDT MON APR 13 2015
TXZ248-132015-
ZAPATA TX-
227 PM CDT MON APR 13 2015
...SPECIAL WEATHER STATEMENT...
AT 226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES WEST OF LAS PALMAS...OR 19 MILES WEST OF ZAPATA COUNTY
AIRPORT...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL APPROACH SAN YGNACIO DURING THE NEXT HALF HOUR.
LAT...LON 2709 9943 2710 9944 2713 9943 2715 9944
2716 9943 2718 9943 2724 9932 2700 9918
2694 9938 2698 9938 2701 9943 2702 9945
2706 9945
TIME...MOT...LOC 1926Z 243DEG 17KT 2698 9956
JSSpecial weather statement, Apr 13, 3:13 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
313 PM CDT MON APR 13 2015
TXZ248-132100-
ZAPATA TX-
313 PM CDT MON APR 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ZAPATA COUNTY UNTIL
400 PM CDT...
AT 312 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHWEST OF LAS PALMAS...OR 13 MILES NORTHWEST OF ZAPATA
COUNTY AIRPORT...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ZAPATA
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE .
&&
LAT...LON 2709 9943 2710 9944 2713 9943 2721 9943
2722 9944 2725 9944 2727 9945 2729 9942
2716 9918 2700 9940 2701 9943 2702 9944
2706 9945
TIME...MOT...LOC 2012Z 211DEG 10KT 2708 9944
CASTILLOThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:17 PM CDT | Special Weather Statement | BRO | Zapata | 58 min |
| Apr 12, 8:33 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 57 min |
| Apr 12, 9:08 PM CDT | Tornado Warning | BRO | Zapata | 22 min |
| Apr 12, 9:32 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr, Zapata | 58 min |
| Apr 12, 9:37 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 113 min |
| Apr 12, 10:27 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Apr 12, 10:28 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more | 62 min |
| Apr 12, 10:37 PM CDT | Special Marine Warning | BRO | 113 min | |
| Apr 12, 10:45 PM CDT | Flash Flood Warning | BRO | Hidalgo | 3 hr |
| Apr 12, 11:00 PM CDT | Areal Flood Advisory | BRO | Brooks | 3 hr |
| Apr 12, 11:29 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 61 min |
| Apr 13, 12:12 AM CDT | Areal Flood Advisory | BRO | Cameron | 2 hr |
| Apr 13, 12:23 AM CDT | Special Marine Warning | BRO | 67 min | |
| Apr 13, 12:38 AM CDT | Special Weather Statement | BRO | Cameron | 37 min |
| Apr 13, 1:26 AM CDT | Special Marine Warning | BRO | 49 min | |
| Apr 13, 1:43 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Apr 13, 2:03 AM CDT | Special Weather Statement | BRO | Willacy | 42 min |
| Apr 13, 2:14 AM CDT | Special Marine Warning | BRO | 46 min | |
| Apr 13, 3:08 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| Apr 13, 3:36 AM CDT | Special Weather Statement | BRO | Cameron | 54 min |
| Apr 13, 3:59 AM CDT | Special Marine Warning | BRO | 61 min | |
| Apr 13, 4:11 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 34 min |
| Apr 13, 4:43 AM CDT | Special Marine Warning | BRO | 32 min | |
| Apr 13, 4:51 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 39 min |
| Apr 13, 9:15 AM CDT | Special Marine Warning | BRO | 60 min | |
| Apr 13, 2:27 PM CDT | Special Weather Statement | BRO | Zapata | 48 min |
| Apr 13, 3:13 PM CDT | Special Weather Statement | BRO | Zapata | 47 min |
| Apr 13, 3:22 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 38 min |
| Apr 13, 4:55 PM CDT | Special Weather Statement | BRO | Jim Hogg | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.